View Full Version : ADHD meds and Lithium


mmaryland
06-24-17, 01:09 AM
Does anyone take Lithium along with their ADHD medications and find that they are not getting as much benefit from the stimulant medications as the were before starting Lithium?

IME, my ADHD medication is no longer helping me focus, I am forgetful and easily distracted, becoming messy and disorganized more, I am having a lot of trouble doing activities/projects that require sustained effort, and im failing to follow through on my responsibilities and finish things I started.

This was never much of a problem, but I am beginning to realize that something if affecting the efficacy of my ADHD medications (Dexedrine 20mg bid).
I also take Rexulti 1mg qhs, Valium 5mg-10mg qhs, Ambien 10mg PRN, Xanax 0.5mg 2-3x/day, Periactin 4mg bid, and Seroquel 150mg-300mg qhs. Oh and the lithium is 900mg qhs

Maybe it could be the Rexulti doing this? I would say the benzos, but I have been on the ADHD-Anti-anxiety combo before and my ADHD meds worked find. I would say it work about 40% as it used to. I have read about lithium reducing the effects of amphetamine-based ADHD medications. Please let me know if you have any comments or input, I appreciate any and all help :)

sarahsweets
07-17-17, 09:08 AM
This was never much of a problem, but I am beginning to realize that something if affecting the efficacy of my ADHD medications (Dexedrine 20mg bid).
I also take Rexulti 1mg qhs, Valium 5mg-10mg qhs, Ambien 10mg PRN, Xanax 0.5mg 2-3x/day, Periactin 4mg bid, and Seroquel 150mg-300mg qhs. Oh and the lithium is 900mg qhs

Maybe it could be the Rexulti doing this? I would say the benzos, but I have been on the ADHD-Anti-anxiety combo before and my ADHD meds worked find. I would say it work about 40% as it used to. I have read about lithium reducing the effects of amphetamine-based ADHD medications. Please let me know if you have any comments or input, I appreciate any and all help :)
I did a quick google search and couldnt find anything that reliable about the two. That doesnt mean there isnt evidence one way or another, this was just a quick search. I am sorry you didnt get any replies. I always try and check subforums but forget now and then.
If I were to guess I would say its the benzos and Seroquel. I know you say you havent had any issue with that before but sometimes tolerance to one or the other can effect efficacy.
Especially because you are on two benzos and one of them (valium) has a very long half life and can build up in your system. Seroquel at lower doses can be very sedating. The higher the dose of Seroquel, the less sedating it is. I am not a doctor so do not stop these medications AT ALL without speaking with yours, but its worth an appt to discuss it.